ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2018: 0.741

SCImago Journal Rank (SJR) 2018: 0.763

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory


Discussiones Mathematicae Graph Theory 21(1) (2001) 179-185
DOI: 10.7151/dmgt.1142


Katsuhiro Ota

Department of Mathematics
Keio University
Yokohama, 223-8522 Japan


In this paper, we give a sufficient condition for a graph to contain vertex-disjoint stars of a given size. It is proved that if the minimum degree of the graph is at least k+t−1 and the order is at least (t+1)k+O(t2), then the graph contains k vertex-disjoint copies of a star K1,t. The condition on the minimum degree is sharp, and there is an example showing that the term O(t2) for the number of uncovered vertices is necessary in a sense.

Keywords: stars, vertex-disjoint copies, minimum degree.

2000 Mathematics Subject Classification: 05C35, 05C70.


[1] N. Alon and E. Fischer, Refining the graph density condition for the existence of almost K-factors, Ars Combin. 52 (1999) 296-308.
[2] N. Alon and R. Yuster, H-Factors in dense graphs, J. Combin. Theory (B) 66 (1996) 269-282, doi: 10.1006/jctb.1996.0020.
[3] K. Corrádi and A. Hajnal, On the maximal number of independent circuits in a graph, Acta Math. Acad. Sci. Hunger. 14 (1963) 423-443, doi: 10.1007/BF01895727.
[4] G.A. Dirac, On the maximal number of independent triangle in graphs, Abh. Sem. Univ. Hamburg 26 (1963) 78-82, doi: 10.1007/BF02992869.
[5] H. Enomoto, Graph decompositions without isolated vertices, J. Combin. Theory (B) 63 (1995) 111-124, doi: 10.1006/jctb.1995.1007.
[6] Y. Egawa and K. Ota, Vertex-disjoint claws in graphs, Discrete Math. 197/198 (1999) 225-246.
[7] H. Enomoto, A. Kaneko and Zs. Tuza, P3-factors and covering cycles in graphs of minimum degree n/3, Colloq. Math. Soc. János Bolyai 52 (1987) 213-220.
[8] A. Hajnal and E. Szemerédi, Proof of a conjecture of P. Erdős, Colloq. Math. Soc. János Bolyai 4 (1970) 601-623.
[9] J. Komlós, Tiling Turán theorems, Combinatorica 20 (2000) 203-218.

Received 27 September 2000
Revised 19 March 2001